Alert archive / California / Special Marine Warnings in 2011
Special Marine Warning 7, NWS Eureka, CA
NWS Eureka, CA issued this special marine warning at Mar 17, 2011, 11:53 PM PDT. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2011, 11:53 PM PDT (06:53 UTC)
- Expired
- Mar 18, 2011, 12:15 AM PDT
- In force
- 22 min
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
The radar
The Eureka (Bunker Hill) radar (KBHX), 36 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 6.9 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
375 WHUS56 KEKA 180653 SMWEKA PZZ450-470-180715- /O.NEW.KEKA.MA.W.0007.110318T0653Z-110318T0715Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SPECIAL MARINE WARNING NATIONAL WEATHER SERVICE EUREKA CA 1153 PM PDT THU MAR 17 2011 THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A * SPECIAL MARINE WARNING FOR... COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM OVER PACIFIC WATERS... WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM OVER PACIFIC WATERS... * UNTIL 1215 AM PDT * AT 1151 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM...PRODUCING SEVERE WINDS IN EXCESS OF 50 KNOTS OVER WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM... OR ABOUT 13 NM NORTHWEST OF CAPE MENDOCINO...MOVING NORTH AT 35 KNOTS. * THIS SEVERE THUNDERSTORM WILL OTHERWISE REMAIN AWAY FROM SIGNIFICANT COASTAL LANDMARKS OVER THE INDICATED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR IMMEDIATELY. && LAT...LON 4088 12463 4084 12438 4053 12457 4054 12469 TIME...MOT...LOC 0653Z 195DEG 36KT 4057 12464 $$ BFG
2 follow-up statements
884
FZUS76 KEKA 180707
MWSEKA
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1207 AM PDT FRI MAR 18 2011
PZZ450-470-180715-
/O.CON.KEKA.MA.W.0007.000000T0000Z-110318T0715Z/
1207 AM PDT FRI MAR 18 2011
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1215 AM PDT...
FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM
OVER PACIFIC WATERS...
WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM OVER
PACIFIC WATERS...
AT 1205 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM...PRODUCING SEVERE WINDS IN EXCESS OF 50
KNOTS AND HAIL OVER WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA
FROM 10 TO 60 NM...OR ABOUT 14 NM WEST OF EEL RIVER MOUTH...MOVING
NORTH AT 35 KNOTS.
THIS SEVERE THUNDERSTORM WILL OTHERWISE REMAIN AWAY FROM SIGNIFICANT
COASTAL LANDMARKS OVER THE INDICATED AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN PRODUCE SUDDEN WATERSPOUTS. WATERSPOUTS CAN EASILY
OVERTURN BOATS AND CREATE LOCALLY HAZARDOUS SEAS. SEEK SAFE HARBOR
IMMEDIATELY.
&&
LAT...LON 4058 12457 4059 12467 4087 12463 4083 12438
4069 12447
TIME...MOT...LOC 0706Z 194DEG 35KT 4069 12461
$$
BFG774
FZUS76 KEKA 180715
MWSEKA
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
1215 AM PDT FRI MAR 18 2011
PZZ450-470-180725-
/O.EXP.KEKA.MA.W.0007.000000T0000Z-110318T0715Z/
1215 AM PDT FRI MAR 18 2011
...SPECIAL MARINE WARNING HAS EXPIRED...
THE AFFECTED AREAS WERE...
COASTAL WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA OUT 10 NM
OVER PACIFIC WATERS...
WATERS FROM PT. ST. GEORGE TO CAPE MENDOCINO CA FROM 10 TO 60 NM OVER
PACIFIC WATERS...
LAT...LON 4058 12457 4059 12467 4087 12463 4083 12438
4069 12447
TIME...MOT...LOC 0707Z 194DEG 35KT 4070 12461
$$
BFGWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Mar 17, 9:12 PM PDT, 2 hours 41 minutes earlier.
Area forecast discussion, Mar 17, 9:12 PM PDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 912 PM PDT THU MAR 17 2011 .SYNOPSIS...THE WET AND COLD PATTERN CONTINUES INTO THE WEEKEND AS A LARGE STORM SYSTEM LINGERS OFFSHORE. && .UPDATE...OVERNIGHT AND FRIDAY MORNING FORECAST WAS AMENDED TO ADD ISOLATED THUNDERSTORMS AND SMALL HAIL. THE THUNDERSTORMS WERE ALSO ADDED TO THE EVENING UPDATE TO THE COASTAL WATERS FORECAST. THE EVENING SATELLITE IMAGERY SHOWED ISOLATED THUNDERSTORMS ALONG THE APPROACHING FRONTAL BOUNDARY. THERE WAS ALSO A REPORT OF SMALL HAIL NEAR ALBION IN MENDOCINO COUNTY. KENNEDY && .PREV DISCUSSION... /ISSUED 301 PM PDT THU MAR 17 2011/ DISCUSSION...MAIN CHANGES TO THE FCST TODAY WERE TO LOWER THE ELEVATIONS OF THE WSW TO 2500 FT. SNOW LEVELS CURRENTLY NEAR 2000 FT...BUT WITH WARM ADVECTION AND GUSTY SOUTH WINDS TONIGHT AHEAD OF THE NEXT FRONT...FREE AIR SNOW LEVELS WILL RISE A BIT. COLD AIR TRAPPED IN VALLEYS WILL BE HARD TO SCOUR OUT AND THIS IS THE MAIN REASON WHY WE THINK MORE ACCUMULATING SNOW MAY OCCURS DOWN TO 2500 FT. EVEN THOUGH THE WARNING ONLY GOES THROUGH FRIDAY AFTERNOON...ACCUMULATING SNOW WILL CONTINUE FOR MUCH OF THE WEEKEND AS A LARGE UPPER LOW DROPS OUT OF THE GULF OF ALASKA AND MEANDERS OFF THE CA COAST. CONVECTION IS THE OTHER CONCERN FOR THE NEXT COUPLE OF DAYS AS THE COLD CORE OF THE UPPER LOW APPROACHES THE COAST WHILE MULTIPLE SHORTWAVES PROVIDE SUFFICIENT DESTABILIZATION. THE MAIN THREAT FOR ISO T BEGINS FRI AFTN AND CONTINUES THROUGH THE DAYLIGHT HRS ON SAT. SMALL HAIL ACCOMPANYING ANY STORMS WILL BE THE BIGGEST THREAT. OVER THE WEEKEND...MODELS STILL HAVE A SECONDARY LOW SPINNING UP SOUTH OF THE MAIN LOW...AND SWINGING TOWARD SF BAY ON SUN. THIS WOULD TURN THE WINDS OFFSHORE FOR EXTREME NRN CA BUT FOCUS MORE RAIN DOWN IN MENDOCINO CO. MORE CONFIDENCE IN THIS SOLUTION SO HAVE BUMPED UP POPS INTO EARLY NEXT WEEK. TIMING OF THE EJECTION OF THIS LOW COMPLEX IS STILL A QUESTION WITH GFS BEING THE SLOWEST BUT PROBABLY IN THE SUN NIGHT-MON NIGHT TIME FRAME. JCA/DEAN AVIATION...VFR TO MARGINAL VFR CONDITIONS EXPECTED ALONG THE COAST DUE TO SAGGING CIGS AHEAD OF AN APPROACHING FRONT. COASTAL TERMINALS WILL SEE GUSTY SOUTH WINDS AHEAD OF FRONTAL PASSAGE (JUST AFTER MIDNIGHT) AND WILL LIKELY SEE BRIEF PERIODS OF VIS REDUCTION DUE TO MODERATE OR HEAVY RAIN. INTERIOR SITES WILL REMAIN VFR FOR THE REMAINDER OF THE DAY...BUT ALSO MAY SEE SOME MVFR CONDITIONS DEVELOP DUE RAIN AND CIGS UPON FRONTAL PASSAGE AFTER MIDNIGHT. TONKIN MARINE...A 995 MB LOW CURRENTLY OUT NEAR 47 138 WILL SLOWLY FILL AS IT SLIDES NORTH...HOWEVER THE ASSOCIATED COLD FRONT IS MOVING EASTWARD AND SHOULD APPROACH THE COASTAL WATERS AROUND 9PM TONIGHT. THE FRONT WILL HANG UP A BIT BEFORE MAKING LAND FALL AFTER MIDNIGHT THUS PEAK WINDS WILL LIKELY OCCUR BETWEEN MIDNIGHT AND 2AM. STILL LOOKING AT GALE FORCE WINDS OVER MUCH OF THE COASTAL WATERS JUST AHEAD OF AND DARNING FRONTAL PASSAGE WITH PEAK GUSTS AS HIGH AS 40 TO 50 KT IN FAVORED AREAS. WINDS WILL RAPIDLY DIMINISH BEHIND THE FRONT AND BY SUNRISE WILL BARELY REACH SMALL CRAFT CRITERIA. THE NEXT FOCUS WILL TURN TO A LARGE WESTERLY SWELL WHICH SHOULD BE FILTERING THROUGH THE WATERS THROUGH THE WEEKEND...PEAKING TO NEAR 18 FT. THIS SWELL WILL SUBSIDE BY SUN. FORECAST MODELS REMAIN IN FAIRLY GOOD AGREEMENT ON DROPPING A LOW PRESSURE SYSTEM SOUTH OFF THE SONOMA COAST ON SUNDAY WHICH WILL PROMOTE GUSTY OFFSHORE WINDS...ESPECIALLY DOWN AROUND THE PT. ARENA AREA LATE SUNDAY. TONKIN && .EKA WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM PDT FRIDAY ABOVE 2500 FEET FOR THE CAZ003-004-076. GALE WARNING UNTIL 5 AM PDT FRIDAY PZZ450-470-475. SMALL CRAFT ADVISORY UNTIL 9 PM PDT SATURDAY PZZ455. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Mar 17, 3:21 PM PDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE EUREKA CA 321 PM PDT THU MAR 17 2011 CAZ001-002-182230- REDWOOD COAST-MENDOCINO COAST- 321 PM PDT THU MAR 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS ARE EXPECTED FRIDAY AFTERNOON THROUGH SATURDAY. SMALL HAIL WILL BE THE PRIMARY THREAT WITH ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-004-076-182230- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 321 PM PDT THU MAR 17 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM PDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A WINTER STORM WARNING IS CURRENTLY IN EFFECT THROUGH FRIDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY...WITH THE PRIMARY THREAT BEING SMALL HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 11:04 PM PDT | Special Marine Warning | EKA | 26 min | |
| Mar 17, 11:29 PM PDT | Special Marine Warning | EKA | 31 min | |
| Mar 17, 11:39 PM PDT | Special Marine Warning | EKA | 11 min | |
| Mar 18, 12:51 AM PDT | Special Marine Warning | EKA | 24 min | |
| Mar 18, 1:38 AM PDT | Special Weather Statement | EKA | Del Norte, Humboldt | 52 min |
| Mar 18, 1:47 AM PDT | Special Marine Warning | EKA | 13 min | |
| Mar 18, 2:23 AM PDT | Special Weather Statement | EKA | Humboldt | 37 min |
| Mar 18, 3:02 AM PDT | Special Weather Statement | EKA | Humboldt, Mendocino | 43 min |
| Mar 18, 3:17 AM PDT | Small Craft Advisory | EKA | 4 days | |
| Mar 18, 3:17 AM PDT | Hazardous Seas Warning | EKA | 24 hr | |
| Mar 18, 3:49 AM PDT | Special Weather Statement | EKA | Mendocino | 41 min |
| Mar 18, 3:27 PM PDT | Winter Storm Watch | EKA | 23 hr |
Nearby
Special Marine Warnings in California, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.